Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 136, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 12, 2016, 8:58 AM CDT for Adams County, Franklin County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 12, 2016, 8:58 AM CDT (13:58 UTC)
- Expired
- Aug 12, 2016, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adams County, MS, Franklin County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 11:15 AM CDT | FLASH FLOOD | 7 Sw Roxie, MS | WATER FLOWING OVER A PORTION OF NELSON CORNER ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 137 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 2.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1173 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
777
WGUS54 KJAN 121358
FFWJAN
MSC001-037-121700-
/O.NEW.KJAN.FF.W.0136.160812T1358Z-160812T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
858 AM CDT FRI AUG 12 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WESTERN FRANKLIN COUNTY IN SOUTHWESTERN MISSISSIPPI...
NORTHEASTERN ADAMS COUNTY IN SOUTHWESTERN MISSISSIPPI...
* UNTIL NOON CDT
* AT 857 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO AND A HALF INCHES OF RAIN HAVE ALREADY
FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HAMBURG...GARDEN CITY...CRANFIELD...STANTON...KINGSTON AND ROXIE.
ADDITIONAL RAINFALL AMOUNTS OF TWO INCHES ARE POSSIBLE IN THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3135 9115 3135 9121 3137 9122 3136 9126
3137 9127 3136 9128 3136 9132 3163 9130
3163 9116 3161 9114 3161 9099 3134 9099
3135 9102 3134 9103 3133 9106 3134 9107
3133 9107 3132 9112
$$
191 follow-up statement
425
WGUS74 KJAN 121653
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1153 AM CDT FRI AUG 12 2016
MSC001-037-121700-
/O.EXP.KJAN.FF.W.0136.000000T0000Z-160812T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
FRANKLIN MS-ADAMS MS-
1153 AM CDT FRI AUG 12 2016
...THE FLASH FLOOD WARNING FOR WESTERN FRANKLIN AND NORTHEASTERN
ADAMS COUNTIES WILL EXPIRE AT NOON CDT...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3135 9115 3135 9121 3137 9122 3136 9126
3137 9127 3136 9128 3136 9132 3163 9130
3163 9116 3161 9114 3161 9099 3134 9099
3135 9102 3134 9103 3133 9106 3134 9107
3133 9107 3132 9112
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 4:31 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 12, 4:31 AM CDT, 4 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
431 AM CDT FRI AUG 12 2016
.SHORT TERM...Today through Saturday night. Latest satellite imagery
showed a near stationary closed mid-upper low off the Southeast
Louisiana coast. Area radars were picking up showers and some
thunderstorms mainly from Southwest MS into Southeast Louisiana. A
very moist airmass continues to be persistent across the region with
values above 2 inches...which noted by area 00z soundings. Could see
some light patchy fog early,especially over areas that received some
rainfall on Thursday. Hi-Res models shows that showers and some
embedded thunderstorms will continue to develop mainly during the
afternoon in the heat of the day for today and Saturday. With the
upper low can expect some heavy down pours with high rainfall rates
mainly during the afternoon and evening hours across the south half.
As the upper low pushes west expect better gulf inflow for some
heavy rainfall to begin across mainly our southern counties for
today through Saturday. Some of the model storm totals puts over 10
inches over the extreme southwest portion of CWA. WPC has put in a
high risk for significant flooding potential for the southern
portion of the CWA for today through early Saturday. Most of the
models shows that the best potential for heavy rainfall will be
across the south-southwest portion of the CWA. So we will make some
slight adjustments to our graphicast with 5-8 inches and locally
higher across the far southwest where significant flooding will be
possible for homes and closing of roads. 4 to 7 inch and locally
higher totals will be possible generally along I-20 on southward
going toward laurel. As far as the Flash Flood Watch is concern will
expand the watch to include Franklin and Tensas parish as well as
Claiborne and Copiah. After the activity moves through today we may
drop some our eastern counties in the Watch by this evening. It
seems that the heavy rain potential will decrease some by Saturday
night as the upper low moves farther west into Texas. Our rain
chances will keep daily highs below normal with most readings in the
80s. Nightly lows will be in the humid low to mid 70s. /17/
.LONG TERM...Sunday through Thursday. By Sunday there is fairly good
model agreement that the low pressure system and its associated
rainfall potential will be picked up by the westerlies and sheared
out across the Mid-South. The overall pattern for the rest of the
forecast period will feature a Bermuda High, with several shortwaves
moving through the westerlies north and west of this ridge. Tropical
moisture wrapping around the ridge will keep chance to likely POPs
across the region through the middle of next week. A stationary front
draped along the Ohio River Valley early in the early part of next
week should help to serve as a focus for rain in the lower levels.
With this in mind, have kept the highest POPs for most periods next
week in the northwestern portions of our CWA. Scattered afternoon
showers and storms will be possible farther south across the area.
/NF/
&&
.AVIATION...Numerous showers and some storms continue to develop
mainly during the afternoon hours with a downtrend during the
evening. The area should see another transition to IFR/LIFR
conditions overnight with that trend starting in the 05-08z
timeframe. /17/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 86 74 83 73 / 72 71 66 44
Meridian 85 75 86 75 / 61 60 55 35
Vicksburg 87 74 83 74 / 78 77 69 58
Hattiesburg 84 74 86 75 / 82 80 65 38
Natchez 84 73 80 74 / 88 87 80 34
Greenville 90 76 85 73 / 58 56 54 55
Greenwood 89 75 86 73 / 52 51 54 46
&&
.JAN Watches/Warnings/Advisories...
MS...Flash Flood Watch through Saturday morning for MSZ053-054-
059>064-072>074.
LA...Flash Flood Watch through Saturday morning for LAZ023>026.
AR...None.
&&
17/JAN/17Hazardous weather outlook, Aug 12, 4:39 AM CDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 439 AM CDT FRI AUG 12 2016 ARZ074-075-LAZ007>009-MSZ040>043-049-050-056-057-066-130945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-RANKIN-SCOTT-SMITH-JASPER-JONES- 439 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...SOUTHEAST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...LIMITED TIMING...TODAY THROUGH TONIGHT RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH TONIGHT MAY LEAD TO FLOODING OF STREETS AND LOW-LYING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ADDITIONAL HEAVY RAINFALL TOTALING ONE TO THREE INCHES WITH LOCALLY HIGHER AMOUNTS INTO SATURDAY MAY LEAD TO ADDITIONAL FLOODING OF STREETS AND LOW-LYING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. MSZ018-019-025>039-044>046-051-052-058-130945- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-CLARKE- 439 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...NORTHEAST MISSISSIPPI...AND NORTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ015-016-023-025-MSZ047-048-053>055-059-063>065-072>074-130945- RICHLAND-MADISON LA-FRANKLIN LA-TENSAS-WARREN-HINDS-CLAIBORNE- COPIAH-SIMPSON-JEFFERSON-LAWRENCE-JEFFERSON DAVIS-COVINGTON- MARION-LAMAR-FORREST- 439 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI... SOUTHEAST MISSISSIPPI...SOUTHWEST MISSISSIPPI...AND WEST CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...ELEVATED TIMING...TODAY THROUGH TONIGHT RAINFALL AMOUNTS OF ONE TO THREE INCHES THROUGH THIS AFTERNOON MAY LEAD TO FLOODING OF SOME STREETS AND LOW-LYING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WE ARE CONFIDENT IN SOME FLOODING ISSUES FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE 20 ON SATURDAY. TOTAL RAINFALL AMOUNTS OF 2 TO 5 INCHES ARE EXPECTED AND LOCALLY HIGHER AMOUNTS CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. LAZ024-026-MSZ060>062-130945- CATAHOULA-CONCORDIA-ADAMS-FRANKLIN MS-LINCOLN- 439 AM CDT FRI AUG 12 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT FLOODING THREAT...SIGNIFICANT TIMING...TODAY THROUGH TONIGHT RAINFALL AMOUNTS OF TWO TO FOUR INCHES THROUGH FRIDAY AFTERNOON WILL LEAD TO SOME FLOODING OF STREETS AND LOW-LYING AREAS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT FLOODING IS POSSIBLE FOR PORTIONS OF SOUTHWEST MISSISSIPPI AND PORTIONS OF NORTHEAST LOUISIANA FRIDAY NIGHT THROUGH SATURDAY. TOTAL RAINFALL AMOUNTS OF FIVE TO EIGHT INCHES WITH LOCALLY HIGHER AMOUNTS WILL LIKELY CLOSE ROADS AND MAY THREATEN HOMES. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT THURSDAY. 21 && ...HAZARD LEGEND... *FLOODING* EXTREME...CONFIDENT IN SIGNIFICANT FLOODING. SIGNIFICANT...SIGNIFICANT FLOODING POSSIBLE. ELEVATED...CONFIDENT IN FLOODING. LIMITED...FLOODING POSSIBLE. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Aug 12, 5:48 AM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
548 AM CDT FRI AUG 12 2016
MSZ054-121130-
COPIAH MS-
548 AM CDT FRI AUG 12 2016
...LOCALLY HEAVY RAIN WILL AFFECT SOUTHEASTERN COPIAH COUNTY UNTIL
630 AM CDT...
AT 546 AM CDT...METEOROLOGISTS WERE TRACKING AN AREA OF HEAVY
RAIN NEAR HAZLEHURST. THIS STORM WAS NEARLY STATIONARY.
RAINFALL AMOUNTS NEAR 2 INCHES HAVE FALLEN SINCE 4 AM.
LOCATIONS IMPACTED INCLUDE...
CRYSTAL SPRINGS...HAZLEHURST...HOPEWELL...MARTINSVILLE...GALLMAN...
ROCKPORT AND BEAUREGARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3197 9044 3195 9021 3175 9013 3175 9014
3170 9044
TIME...MOT...LOC 1046Z 081DEG 1KT 3186 9028
CMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 2:35 AM CDT | Special Weather Statement | JAN | Hinds | 40 min |
| Aug 12, 5:48 AM CDT | Special Weather Statement | JAN | Copiah | 42 min |
| Aug 12, 6:06 AM CDT | Flash Flood Warning | JAN | Copiah | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.